Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 98, NWS Springfield, MO

May 30, 2013Benton County, Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2013, 3:15 PM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 3:15 PM CDT (20:15 UTC)
Expired
May 30, 2013, 4:15 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Benton County, MO, Camden County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:25 PM CDTHAIL 1Gravois Mills, MODELAYED REPORT VIA FACEBOOK OF QUARTER SIZED HAIL. TIME WAS ESTIMATED.
May 30, 3:25 PM CDTHAIL 1Gravois Mills, MO
May 30, 3:28 PM CDTHAIL 0.88Gravois Mills, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS53 KSGF 302015
SVRSGF
MOC015-029-141-302115-
/O.NEW.KSGF.SV.W.0098.130530T2015Z-130530T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...

* UNTIL 415 PM CDT

* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  SOUTHWEST OF LAURIE...AND MOVING NORTH AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BARNETT...BARNUMTON...CLIMAX SPRINGS...COLE CAMP...CROCKERVILLE...
  EDMONSON...EDWARDS...FLORENCE...GRAVOIS MILLS...HASTAIN...HURRICANE
  DECK...KNOBBY...LAKEVIEW HEIGHTS...LAURIE...MORA...PURVIS...ROCKY
  MOUNT...STOVER...SUNRISE BEACH...SYRACUSE...VERSAILLES AND ZORA.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3869 9284 3860 9283 3845 9264 3803 9279
      3803 9305 3803 9307 3806 9307 3806 9322
      3854 9324 3854 9307 3868 9307 3870 9305
TIME...MOT...LOC 2015Z 187DEG 42KT 3814 9301

HAIL...1.00IN
WIND...<50MPH

$$

WISE
2 follow-up statements
495 
WWUS53 KSGF 302032
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT THU MAY 30 2013

MOC029-302041-
/O.CAN.KSGF.SV.W.0098.000000T0000Z-130530T2115Z/
CAMDEN MO-
332 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3869 9284 3859 9283 3845 9264 3822 9272
      3819 9277 3820 9296 3821 9294 3823 9295
      3819 9301 3820 9302 3822 9299 3827 9307
      3818 9307 3806 9322 3854 9324 3854 9307
      3870 9305
TIME...MOT...LOC 2031Z 187DEG 27KT 3834 9280

$$

MOC015-141-302115-
/O.CON.KSGF.SV.W.0098.000000T0000Z-130530T2115Z/
BENTON MO-MORGAN MO-
332 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND
EASTERN BENTON COUNTIES UNTIL 415 PM CDT...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
VERSAILLES...AND MOVING NORTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. NICKLE SIZE HAIL WAS REPORTED IN GRAVOIS 
MILLS WITH THIS STORM.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BARNETT...COLE CAMP...CROCKERVILLE...EDMONSON...EDWARDS...FLORENCE...
GRAVOIS MILLS...HASTAIN...LAKEVIEW HEIGHTS...LAURIE...MORA...ROCKY
MOUNT...STOVER...SYRACUSE...VERSAILLES AND ZORA.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3869 9284 3859 9283 3845 9264 3822 9272
      3819 9277 3820 9296 3821 9294 3823 9295
      3819 9301 3820 9302 3822 9299 3827 9307
      3818 9307 3806 9322 3854 9324 3854 9307
      3870 9305
TIME...MOT...LOC 2031Z 187DEG 27KT 3834 9280

HAIL...1.00IN
WIND...<50MPH

$$

WISE
661 
WWUS53 KSGF 302057
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU MAY 30 2013

MOC015-141-302108-
/O.CAN.KSGF.SV.W.0098.000000T0000Z-130530T2115Z/
BENTON MO-MORGAN MO-
357 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND EASTERN BENTON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3869 9284 3859 9283 3845 9264 3822 9272
      3819 9277 3820 9296 3821 9294 3823 9295
      3819 9301 3820 9302 3822 9299 3827 9307
      3818 9307 3806 9322 3854 9324 3854 9307
      3870 9305
TIME...MOT...LOC 2058Z 187DEG 27KT 3854 9277

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:55 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 30, 1:55 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT THU MAY 30 2013

.MESOSCALE DISCUSSION...

THE INGREDIENTS FOR A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS
HAVE COME TOGETHER OVER THE OZARKS AIRMASS THIS AFTERNOON. STORMS
ARE EXPECTED TO INCREASE IN STRENGTH OVER THE NEXT FEW
HOURS...POSING A RISK FOR LARGE HAIL...DAMAGING WIND GUSTS...AND
TORNADOES.

A SPECIAL RADIOSONDE OBSERVATION WAS PERFORMED AT NOON...AND THIS
DATA MEASURED 2075 J/KG OF CAPE FROM A MIXED LAYER PARCEL. 90 J/KG
OF THIS CAPE WAS DISTRIBUTED BELOW 3 KM...SUGGESTING AN INCREASED
RISK FOR TORNADOES THIS AFTERNOON.

DECENT NORMALIZED CAPE WITHIN THE -10 TO -30 LAYER...ALSO
INDICATES THAT LARGE HAIL UP TO THE SIZE OF GOLF BALLS CAN NOT BE
RULED OUT. WITH ANY LINE SEGMENTS THAT DEVELOP...REAR INFLOW WINDS
FORCED TO THE SURFACE WOULD CREATE A DAMAGING WIND RISK. SO ALL
MODES OF SEVERE WEATHER ARE POSSIBLE THIS AFTERNOON...AND STORM
TYPES COULD BE MIXED AND MESSY AS WELL.

REGARDING THE SHEAR...35 TO 40 KNOTS OF 0-6 KM SHEAR IS SUFFICIENT
FOR OVERALL STORM ORGANIZATION.

CRAMER

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)

A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS IS UNDERWAY ACROSS
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. CLEARING THIS
MORNING ALLOWED FOR SUFFICIENT HEATING TO DESTABILIZE OUR AIRMASS.
THIS INSTABILITY COMBINED WITH DECENT SHEAR...WILL ORGANIZE
STORMS THROUGH THE AFTERNOON...POSING A RISK FOR LARGE HAIL UP TO
THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 70
MPH...AND TORNADOES. THIS ACTIVITY IS BEING DRIVEN BY A NICE 700
MB SPEED MAX APPROACHING THE REGION FROM KANSAS.

THE HYDROLOGY SITUATION IS ALSO BEING CLOSELY
MONITORED...PARTICULARLY OVER SOUTHEAST KANSAS...AN AREA THAT
EXPERIENCED WIDESPREAD AMOUNTS OF TWO TO FIVE INCHES LAST NIGHT.
FLOODING IS ONGOING ACROSS CHEROKEE...CRAWFORD...AND BOURBON
COUNTIES...AND WILL ONLY BECOME WORSE THIS AFTERNOON AND EVENING.

EVENTUALLY LATE TONIGHT...STORM INTENSITIES AND RAINFALL AMOUNTS
WILL BEGIN TO CEASE...MOST LIKELY SETTING UP A TEMPORARY PERIOD OF
DRY WEATHER THROUGH MOST OF THE DAY ON FRIDAY. HOWEVER...STORMS
WILL ONCE AGAIN FIRE ACROSS EASTERN KANSAS FRIDAY EVENING...AND
EVENTUALLY BLANKET THE OZARKS REGION FRIDAY NIGHT.

THE COMBINATION OF A STRONG LOW LEVEL JET...AND COPIOUS AMOUNTS OF
MOISTURE IN PLACE...WILL BE IDEAL FOR A SIGNIFICANT RISK OF FLASH
FLOODING. AS A MATTER OF FACT...SEVERAL MODELS ARE NOW SUGGESTING
THAT ADDITIONAL WIDESPREAD RAINFALL AMOUNTS COULD RANGE FROM THREE
TO FIVE INCHES...JUST FRIDAY NIGHT AND SATURDAY ALONE.

RAINFALL WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY AFTERNOON
INTO THE EVENING HOURS.

CRAMER

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)

A DRY CONTINENTAL AIRMASS WILL BE MUCH WELCOMED ACROSS THE AREA
SUNDAY AND INTO THE EARLY WORK WEEK. THIS AIRMASS COMBINED WITH
NORTHWEST FLOW ALOFT...WILL KEEP GULF MOISTURE AT BAY...ALLOWING
FOR DRY WEATHER THROUGH AT LEAST MONDAY.

THERE IS A SIGNAL FROM THE GFS...INDICATING THAT A SHORTWAVE WILL
APPROACH FROM THE WEST TUESDAY MORNING...POTENTIALLY CREATING A
CLUSTER OF SHOWERS AND THUNDERSTORMS. EVEN IF THIS
MATERIALIZES...THIS CLUSTER WILL MOVE QUICKLY...AND ONLY IMPACT A
FEW LOCATIONS.

WE WILL NEED TO MONITOR THE WEDNESDAY INTO THURSDAY TIME FRAME FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS. MEDIUM RANGE MODELS ALL
SIGNAL A UNSEASONABLY STRONG CLOSED OFF CYCLONE POSITIONED ACROSS
THE NORTHERN PLAINS. THIS COULD SET THE STAGE FOR ANOTHER ACTIVE
PERIOD MID TO LATE NEXT WEEK. LETS JUST GET THROUGH SATURDAY...AND
WE'LL FOCUS A LITTLE MORE ON NEXT WEEK THOUGH :)

CRAMER

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 602 AM CDT THU MAY 30 2013

A COMPLEX FORECAST FOR TAFS DURING THE NEXT 24 HOURS DUE TO
ONGOING CONVECTION IN THE AREA THIS MORNING AND THE REDEVELOPMENT
FOR CONVECTION LATE THIS AFTERNOON INTO THIS EVENING. VFR
CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION AT AREA TERMINALS
BUT UNDER CONVECTION AND SHOWERS WILL SEE CEILINGS AND VIS DROPPING TO
MVFR. HAVE TEMPO GROUPS THIS MORNING FOR JLN AND SGF TO COVER THIS
AND PROB30 MENTIONED FOR ALL TERMINALS LATE THIS AFTERNOON INTO
THE EVENING HOURS.. SOUTHERLY WINDS AGAIN WILL BE GUSTY LATE THIS
MORNING AND AFTERNOON UP TO 30 KNOTS POSSIBLE FOR JLN AND SGF.
HAVE MENTIONED NON CONVECTIVE LOW LEVEL WIND SHEAR TO STRONG LOW
LEVEL JET FROM 06Z TILL 12Z TONIGHT. SOME SEVERE CONVECTION WILL
BE POSSIBLE FOR JLN AND SGF LATE THIS AFTERNOON AND OVERNIGHT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

     TORNADO WATCH FOR ALL MISSOURI COUNTIES

KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.

&&

MESOSCALE...CRAMER
SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...GRIFFIN
Hazardous weather outlook, May 30, 12:04 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT THU MAY 30 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1204 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 ROBUST THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
 THE MISSOURI OZARKS. LARGE HAIL UP TO THE SIZE OF GOLF
 BALLS...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND TORNADOES
 WILL BE POSSIBLE.

 ADDITIONAL STORMS WILL APPROACH SOUTHEAST KANSAS AND WESTERN
 MISSOURI LATER THIS EVENING. SOME OF THESE STORMS COULD BECOME
 SEVERE AS WELL.

 FLOODING AND FLASH FLOODING WILL BE POSSIBLE ACROSS THE OUTLOOK
 AREA TODAY. EXTREME SOUTHEAST KANSAS WILL BE ESPECIALLY
 SUSCEPTIBLE TO FLASH FLOODING...SINCE THIS REGION HAS ALREADY
 EXPERIENCED TWO TO THREE INCHES OF WIDESPREAD RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FROM LATE
 FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF A SLOW
 MOVING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
 ACROSS THE OUTLOOK AREA. IN ADDITION...WIDESPREAD HEAVY RAINFALL
 IS EXPECTED ACROSS THE ENTIRE OUTLOOK AREA FRIDAY NIGHT.

 WIDESPREAD SIGNIFICANT FLOODING IS EXPECTED TO UNFOLD ACROSS
 EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS. STORM
 TOTAL RAINFALL FROM TODAY THROUGH SATURDAY WILL AVERAGE
 BETWEEN TWO AND FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS AROUND
 SIX INCHES POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH IS IN
 EFFECT THROUGH 7 AM SATURDAY MORNING.

 SOUTH WINDS WILL GUST TO 30 MPH AT TIMES FRIDAY ACROSS EXTREME
 SOUTHEASTERN KANSAS AND PORTIONS OF SOUTHWESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
 LOCATIONS EAST OF INTERSTATE 49.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, May 30, 9:17 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLOOD            4 N GIRARD              37.57N 94.84W
05/30/2013                   CRAWFORD           KS   TRAINED SPOTTER

            4 TO 6 INCHES OF WATER FLOWING OVER THE ROAD ON HIGHWAY
            7.

&&

DSA
Local storm report, May 30, 1:16 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     TORNADO          1 NNW BOLIVAR           37.63N 93.42W
05/20/2013                   POLK               MO   EMERGENCY MNGR

            THIS IS A DELAYED REPORT. NWS AND POLK COUNTY EMERGENCY
            MANAGEMENT HAVE DETERMINED THAT AN EF-0 TORNADO OCCURRED
            DURING THE OVERNIGHT HOURS OF 5/20/13. TORNADO STARTED
            1NNW BOLIVAR AROUND 102AM TRAVELED APPROXIMATELY 2 MILES
            AND LIFTED AROUND 108AM ABOUT 1NE BOLIVAR. ONE TRAILER
            WAS BLOWN ONTO A ROAD...SMALL BARN OVERTURNED...AND
            SEVERAL TREES WERE UPROOTED. ESTIMATED WIND SPEED WAS 85
            MPH AND PATH WIDTH WAS 100 YDS.

&&

GAEDE
Local storm report, May 30, 1:25 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             GIRARD                  37.51N 94.84W
05/30/2013  E0.88 INCH       CRAWFORD           KS   EMERGENCY MNGR

&&

MSUTTON
Special weather statement, May 30, 1:43 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT THU MAY 30 2013

KSZ097-101-301930-
CHEROKEE KS-CRAWFORD KS-
143 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND WESTERN
CRAWFORD COUNTIES UNTIL 230 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MCCUNE...OR 8 MILES SOUTH OF ST.
PAUL...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE HEPLER...MCCUNE...WALNUT AND WEST MINERAL.

PEOPLE IN NORTHWESTERN CHEROKEE AND WESTERN CRAWFORD COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3767 9508 3768 9488 3729 9481 3726 9508
      3738 9508 3739 9510
TIME...MOT...LOC 1842Z 226DEG 24KT 3739 9517

WISE
Special weather statement, May 30, 2:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT THU MAY 30 2013

MOZ068-079-080-302000-
HICKORY MO-POLK MO-DALLAS MO-
236 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKORY...NORTHEASTERN
POLK AND NORTHWESTERN DALLAS COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALF WAY...OR 8 MILES EAST OF BOLIVAR...
MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3798 9307 3791 9308 3790 9306 3756 9317
      3759 9335 3800 9328
TIME...MOT...LOC 1937Z 190DEG 41KT 3766 9325

WISE
Special weather statement, May 30, 2:56 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT THU MAY 30 2013

MOZ055>057-066>069-078>081-089-302100-
BENTON MO-CAMDEN MO-CEDAR MO-HICKORY MO-LACLEDE MO-MILLER MO-
MORGAN MO-POLK MO-ST. CLAIR MO-VERNON MO-DADE MO-DALLAS MO-
256 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CAMDEN...CEDAR...EASTERN
VERNON...HICKORY...MILLER...MORGAN...NORTHERN DADE...NORTHERN
DALLAS...NORTHWESTERN LACLEDE...POLK AND ST. CLAIR COUNTIES UNTIL 400
PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEADMINE...OR 16 MILES NORTHEAST OF
BUFFALO...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
45 MPH ARE EXPECTED WITH THIS STORM.

ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN AND
CENTRAL MISSOURI THIS AFTERNOON. THE STRONGER STORMS WITHIN THIS
ACTIVITY WILL BE CAPABLE OF PRODUCING WINDS OVER 40 AND HAIL TO THE
SIZE OF NICKLES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3865 9283 3860 9283 3844 9262 3843 9241
      3834 9240 3833 9227 3802 9237 3802 9241
      3776 9245 3734 9407 3764 9408 3764 9411
      3806 9417 3804 9407 3822 9405 3821 9353
      3852 9351 3854 9308 3868 9307 3870 9298
TIME...MOT...LOC 1954Z 199DEG 39KT 3788 9296

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:45 AM CDTSpecial Weather StatementSGFBarry, Stone45 min
May 30, 4:03 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more51 hr
May 30, 9:15 AM CDTRiver Flood WarningSGFVernon6 days
May 30, 9:15 AM CDTRiver Flood WarningSGFVernon10 days
May 30, 1:05 PM CDTFlash Flood WarningSGFVernon6 hr
May 30, 2:17 PM CDTSevere Thunderstorm WarningSGFJasper43 min
May 30, 2:36 PM CDTSpecial Weather StatementSGFDallas24 min
May 30, 2:56 PM CDTSpecial Weather StatementSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 4 more64 min
May 30, 3:18 PM CDTRiver Flood WarningSGFBates, Vernon8 days
May 30, 3:38 PM CDTSpecial Weather StatementSGFHowell37 min
May 30, 4:00 PM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 2 more6 hr
May 30, 4:11 PM CDTSpecial Weather StatementSGFDent, Oregon, Shannon34 min
May 30, 4:38 PM CDTRiver Flood WarningSGFJasper45 hr
May 30, 4:49 PM CDTFlash Flood WarningSGFDade, Jasper, Lawrence, Newton6 hr
May 30, 4:58 PM CDTSpecial Weather StatementSGFJasper, Newton47 min
May 30, 6:00 PM CDTFlash Flood WarningSGFGreene6 hr
May 30, 6:46 PM CDTSpecial Weather StatementSGFGreene44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.